Alert archive / Nevada / Wind Advisories in 2024

Wind Advisory 12, NWS Las Vegas, NV

March 22, 2024Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Mar 22, 2024, 1:54 AM PDT for Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California. It took effect at Mar 22, 2024, 11:00 PM PDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2024, 1:54 AM PDT (08:54 UTC)
In effect from
Mar 22, 2024, 11:00 PM PDT
Expired
Mar 24, 2024, 11:00 PM PDT
In force
48 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3844 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

746 
WWUS75 KVEF 220854
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
154 AM PDT Fri Mar 22 2024

CAZ520>522-NVZ017-019-222200-
/O.NEW.KVEF.WI.Y.0012.240323T0600Z-240324T0600Z/
Owens Valley-White Mountains of Inyo County-Death Valley National
Park-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-
Including the cities of Westgard Pass, The Town Of Mt Charleston,
Stovepipe Wells, Shoshone, Red Rock Canyon, Desert Rock, Amargosa
Valley, Pahrump, Indian Springs, Olancha, Bishop, Bristlecone
Pine, Furnace Creek, Independence, and Lone Pine
154 AM PDT Fri Mar 22 2024

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT 
SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...White and Inyo Mountains, Owens Valley, Death Valley 
  National Park, Western Clark and Southern Nye County, and Spring 
  Mountains-Red Rock Canyon.

* WHEN...From 11 PM this evening to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ523>525-222200-
/O.NEW.KVEF.WI.Y.0012.240323T1500Z-240325T0600Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Including the cities of Daggett, Fort Irwin, Baker, Morongo
Valley, Mitchell Caverns, Yucca Valley, Barstow, Twentynine
Palms, and Mountain Pass
154 AM PDT Fri Mar 22 2024

...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 11 PM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave 
  Desert.

* WHEN...From 8 AM Saturday to 11 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ020-022-222200-
/O.NEW.KVEF.WI.Y.0012.240323T1500Z-240324T0900Z/
Las Vegas Valley-Southern Clark County-
Including the cities of Cal-Nev-Ari, Henderson, Boulder City,
Primm, Searchlight, Las Vegas, and North Las Vegas
154 AM PDT Fri Mar 22 2024

...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Las Vegas Valley and Southern Clark County.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ036-NVZ021-222200-
/O.NEW.KVEF.LW.Y.0001.240323T1500Z-240324T0900Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Hoover Dam, Bullhead City, Laughlin,
Mohave Valley, and Oatman
154 AM PDT Fri Mar 22 2024 /154 AM MST Fri Mar 22 2024/

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM PDT /8 AM MST/ SATURDAY TO 
2 AM PDT /2 AM MST/ SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...From 8 AM PDT /8 AM MST/ Saturday to 2 AM PDT /2 AM MST/ 
  Sunday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...Projected wave heights 1 to 3 feet Lake Mead, 
  and 1 to 2 feet Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

BKP
6 follow-up statements
969 
WWUS75 KVEF 222016
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
116 PM PDT Fri Mar 22 2024

CAZ520>522-NVZ017-019-230615-
/O.CON.KVEF.WI.Y.0012.240323T0600Z-240324T0600Z/
Owens Valley-White Mountains of Inyo County-Death Valley National
Park-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-
Including the cities of Amargosa Valley, Bristlecone Pine,
Furnace Creek, Shoshone, Independence, Bishop, Lone Pine,
Stovepipe Wells, Indian Springs, Desert Rock, The Town Of Mt
Charleston, Pahrump, Red Rock Canyon, Olancha, and Westgard Pass
116 PM PDT Fri Mar 22 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM 
PDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...White and Inyo Mountains, Owens Valley, Death Valley 
  National Park, Western Clark and Southern Nye County, and Spring 
  Mountains-Red Rock Canyon.

* WHEN...From 11 PM this evening to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ523>525-230615-
/O.CON.KVEF.WI.Y.0012.240323T1500Z-240325T0600Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Including the cities of Fort Irwin, Daggett, Mountain Pass,
Barstow, Baker, Yucca Valley, Twentynine Palms, Morongo Valley,
and Mitchell Caverns
116 PM PDT Fri Mar 22 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 11 PM PDT 
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave 
  Desert.

* WHEN...From 8 AM Saturday to 11 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ020-022-230615-
/O.CON.KVEF.WI.Y.0012.240323T1500Z-240324T0900Z/
Las Vegas Valley-Southern Clark County-
Including the cities of Henderson, Primm, North Las Vegas, Las
Vegas, Searchlight, Boulder City, and Cal-Nev-Ari
116 PM PDT Fri Mar 22 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT 
SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Las Vegas Valley and Southern Clark County.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ036-NVZ021-230615-
/O.CON.KVEF.LW.Y.0001.240323T1500Z-240324T0900Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Bullhead City, Mohave Valley, Oatman,
Laughlin, and Hoover Dam
116 PM PDT Fri Mar 22 2024 /116 PM MST Fri Mar 22 2024/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ 
SATURDAY TO 2 AM PDT /2 AM MST/ SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...From 8 AM PDT /8 AM MST/ Saturday to 2 AM PDT /2 AM MST/ 
  Sunday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...Projected wave heights 1 to 2 feet on Lake 
  Mead and Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Morgan
740 
WWUS75 KVEF 230557
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1057 PM PDT Fri Mar 22 2024

CAZ520>522-NVZ017-019-231500-
/O.CON.KVEF.WI.Y.0012.240323T0600Z-240324T0600Z/
Owens Valley-White Mountains of Inyo County-Death Valley National
Park-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-
Including the cities of Bishop, Furnace Creek, Stovepipe Wells,
Pahrump, Desert Rock, Red Rock Canyon, Lone Pine, Shoshone,
Olancha, Amargosa Valley, Westgard Pass, Indian Springs,
Bristlecone Pine, Independence, and The Town Of Mt Charleston
1057 PM PDT Fri Mar 22 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...White and Inyo Mountains, Owens Valley, Death Valley 
  National Park, Western Clark and Southern Nye County, and Spring 
  Mountains-Red Rock Canyon.

* WHEN...Until 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ523>525-231500-
/O.CON.KVEF.WI.Y.0012.240323T1500Z-240325T0600Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Including the cities of Mountain Pass, Daggett, Mitchell Caverns,
Morongo Valley, Fort Irwin, Barstow, Yucca Valley, Twentynine
Palms, and Baker
1057 PM PDT Fri Mar 22 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 11 PM PDT 
SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave 
  Desert.

* WHEN...From 8 AM Saturday to 11 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ020-022-231500-
/O.CON.KVEF.WI.Y.0012.240323T1500Z-240324T0900Z/
Las Vegas Valley-Southern Clark County-
Including the cities of Las Vegas, Henderson, Primm, Boulder
City, Cal-Nev-Ari, Searchlight, and North Las Vegas
1057 PM PDT Fri Mar 22 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 AM PDT 
SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Las Vegas Valley and Southern Clark County.

* WHEN...From 8 AM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ036-NVZ021-231500-
/O.CON.KVEF.LW.Y.0001.240323T1500Z-240324T0900Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Laughlin, Bullhead City, Mohave Valley,
Hoover Dam, and Oatman
1057 PM PDT Fri Mar 22 2024 /1057 PM MST Fri Mar 22 2024/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ 
SATURDAY TO 2 AM PDT /2 AM MST/ SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...From 8 AM PDT /8 AM MST/ Saturday to 2 AM PDT /2 AM MST/ 
  Sunday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...Projected wave heights 1 to 2 feet on Lake 
  Mead and Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

BKP
544 
WWUS75 KVEF 231433
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
733 AM PDT Sat Mar 23 2024

CAZ520>522-NVZ017-019-240600-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-240324T0600Z/
Owens Valley-White Mountains of Inyo County-Death Valley National
Park-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-
Including the cities of Indian Springs, Pahrump, Desert Rock, Red
Rock Canyon, Bristlecone Pine, Stovepipe Wells, Shoshone, Furnace
Creek, Amargosa Valley, Westgard Pass, Bishop, Olancha,
Independence, Lone Pine, and The Town Of Mt Charleston
733 AM PDT Sat Mar 23 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...White and Inyo Mountains, Owens Valley, Death Valley 
  National Park, Western Clark and Southern Nye County, and Spring 
  Mountains-Red Rock Canyon.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ523>525-240600-
/O.CON.KVEF.WI.Y.0012.240323T1500Z-240325T0600Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Including the cities of Twentynine Palms, Baker, Barstow,
Daggett, Yucca Valley, Mountain Pass, Morongo Valley, Fort Irwin,
and Mitchell Caverns
733 AM PDT Sat Mar 23 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave 
  Desert.

* WHEN...Until 11 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ020-022-240600-
/O.CON.KVEF.WI.Y.0012.240323T1500Z-240324T0900Z/
Las Vegas Valley-Southern Clark County-
Including the cities of North Las Vegas, Searchlight, Boulder
City, Henderson, Cal-Nev-Ari, Primm, and Las Vegas
733 AM PDT Sat Mar 23 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Las Vegas Valley and Southern Clark County.

* WHEN...Until 2 AM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ036-NVZ021-240600-
/O.CON.KVEF.LW.Y.0001.240323T1500Z-240324T0900Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Oatman, Hoover Dam, Mohave Valley,
Laughlin, and Bullhead City
733 AM PDT Sat Mar 23 2024 /733 AM MST Sat Mar 23 2024/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT /2 AM MST/ 
SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Lake Mead and Lake Mohave.

* WHEN...Until 2 AM PDT /2 AM MST/ Sunday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...Projected wave heights 1 to 2 feet on Lake 
  Mead and Lake Mohave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Morgan
176 
WWUS75 KVEF 240553
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1053 PM PDT Sat Mar 23 2024

NVZ020-022-240700-
/O.CAN.KVEF.WI.Y.0012.000000T0000Z-240324T0900Z/
Las Vegas Valley-Southern Clark County-
Including the cities of North Las Vegas, Las Vegas, Cal-Nev-Ari,
Henderson, Searchlight, Primm, and Boulder City
1053 PM PDT Sat Mar 23 2024

...WIND ADVISORY IS CANCELLED...

Winds have started to fall below criteria for most areas. Therefore, 
the Wind Advisory will be cancelled. Wind gusts near 40 mph may
continue in isolated areas through 2 am Sunday.

$$

AZZ036-NVZ021-240700-
/O.CAN.KVEF.LW.Y.0001.000000T0000Z-240324T0900Z/
Lake Mead National Recreation Area-Lake Mead National Recreation
Area-
Including the cities of Oatman, Hoover Dam, Laughlin, Bullhead
City, and Mohave Valley
1053 PM PDT Sat Mar 23 2024 /1053 PM MST Sat Mar 23 2024/

...LAKE WIND ADVISORY IS CANCELLED...

Winds have started to weaken across the Lake Mead National 
Recreation Area. Therefore, the Lake Wind Advisory has been 
cancelled.

$$

CAZ520>522-NVZ017-019-240700-
/O.EXP.KVEF.WI.Y.0012.000000T0000Z-240324T0600Z/
Owens Valley-White Mountains of Inyo County-Death Valley National
Park-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-
Including the cities of Indian Springs, Olancha, Pahrump,
Independence, Amargosa Valley, Westgard Pass, Lone Pine, The Town
Of Mt Charleston, Red Rock Canyon, Furnace Creek, Stovepipe
Wells, Desert Rock, Bristlecone Pine, Bishop, and Shoshone
1053 PM PDT Sat Mar 23 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds have fallen below criteria. Therefore, the Wind 
Advisory will be allowed to expire.

$$

CAZ523>525-242100-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-240325T0600Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Including the cities of Mountain Pass, Yucca Valley, Morongo
Valley, Fort Irwin, Baker, Mitchell Caverns, Twentynine Palms,
Barstow, and Daggett
1053 PM PDT Sat Mar 23 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave 
  Desert.

* WHEN...Until 11 PM PDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

BKP
111 
WWUS75 KVEF 241932
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1232 PM PDT Sun Mar 24 2024

CAZ523>525-250600-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-240325T0600Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Including the cities of Baker, Daggett, Morongo Valley, Barstow,
Mountain Pass, Yucca Valley, Fort Irwin, Twentynine Palms, and
Mitchell Caverns
1232 PM PDT Sun Mar 24 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Eastern Mojave Desert, Morongo Basin, and Western Mojave 
  Desert.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Morgan
649 
WWUS75 KVEF 250542
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1042 PM PDT Sun Mar 24 2024

CAZ523>525-250645-
/O.EXP.KVEF.WI.Y.0012.000000T0000Z-240325T0600Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Including the cities of Mitchell Caverns, Baker, Fort Irwin,
Mountain Pass, Daggett, Morongo Valley, Yucca Valley, Twentynine
Palms, and Barstow
1042 PM PDT Sun Mar 24 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Wind speeds have fallen below criteria thresholds and will continue 
to weaken overnight. Therefore, the wind advisory will be allowed to 
expire at 11 pm PDT for the high desert region of San Bernardino 
County.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

BKP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 22, 1:36 AM PDT, 18 minutes earlier.

Area forecast discussion, Mar 22, 1:36 AM PDT, 18 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
136 AM PDT Fri Mar 22 2024

.SYNOPSIS...Gusty southwest winds are expected across much of the
area today with even stronger winds this weekend thanks to a storm
system that will drop in over the area. Expect an increasing chance
for showers which could bring several inches of snow to the
mountains above 7000 feet. Cooler temperatures will settle in over
the area this weekend then warm back to seasonal averages by the
middle of next week.

&&

.SHORT TERM...Through Sunday night.

Broad ridge axis currently across the Great Basin/Mojave Desert will
shift east today as deep trough arrives along the PacNW/northern CA
coast. Look for another warm day, increasing south/southwest breezes
and variable mid/high clouds.

As the deep trough progresses inland this weekend it will bring
impactful weather to the area. Gusty winds will be felt by most, but
the strongest area of winds will be across Inyo, southern Nye,
Clark, and San Bernardino Counties. Potential for downslope winds in
the lee of the southern Sierra in Inyo County begins tonight with
the area of stronger winds stretching east into southern Nye and the
Spring Mountains. For the Las Vegas Valley, appears strongest winds
will hold off until after 8 am Saturday and continue through 11 pm
Saturday evening. Longest duration of advisory level winds will
occur in San Bernardino County with the wind advisory starting at 8
am Saturday and running through 11 pm Sunday evening. The
probability is 70% or greater for wind gusts greater than 47 mph in
those areas. Decided to issue a Winter Weather Advisory for the
eastern slope of the Sierra in Inyo County to account for the snow
accumulations above 7000 feet, but also strong downslope winds below
canyon openings along the lower slopes between 5000 and 7000 feet.
From today to Sunday, temperatures will cool about 10 degrees a day.
So enjoy the 80 degree weather in Las Vegas today because it will be
closer to 60 degrees Sunday. There will be a chilly start to Monday
morning as the Pahrump Valley and areas around Kingman will be
flirting with freezing temperatures.

.LONG TERM...Monday through Friday.

Model ensembles indicate a progressive pattern will result in a
weather roller coaster for the coming week across the western US as
additional large Pacific troughs line up to move inland. There are
considerable differences in timing and strength of these systems
among ensemble members, so details will become a little more clear
with time. However, a description of general expectations follows.

Monday will see a cool northwest flow over our region in the wake of
the weekend system pulling away. Limited moisture and instability
may produce a few showers mainly over south central Nevada including
northern Lincoln County while the rest of the forecast area
experiences northwest breezes and temperatures 5-7 degrees below
normal.

An induced ridge between troughs will migrate over our region
Tuesday and early Wednesday leading to a brief warmup. The next
system swings across our region late Wednesday through early
Thursday with widespread gusty winds 25 to 35 mph and chances for
showers mainly for the Southern Sierra and south central Nevada.

This will be followed by another ridge Friday ahead of what looks to
be a large closed low winding up to come inland next weekend. High
and low temperatures will only fluctuate 3-5 degrees during the week
with readings generally a few to several degrees below normal.

&&

.AVIATION...For Harry Reid...Gusty winds increase out of the
southwest late this morning, lasting through the afternoon.
Confidence is high in sustained wind speeds over 10 knots and peak
gusts in excess of 20 knots. There is a 60 percent chance that wind
speeds will remain over 10 knots after sunset into the evening.
Winds will strengthen again on Saturday morning with a 70 percent
chance of gusts over 30 knots after sunrise. Mid and high clouds
stream through the area with heights at or above 15 kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...Gusty southerly to southwesterly winds pick up at all
terminals this afternoon with peak gusts over 20 knots expected.
Wind speeds remain at 10 knots or greater overnight for most sites
except for the Colorado River Valley including KEED and KIFP.
Southerly to southwesterly winds strengthen once again on Saturday
morning with peak gusts in the 25 to 35 knot range in the Las Vegas
Valley and KDAG. Winds increase at KBIH, KEED, and KIFP later on
Saturday. Mid and high clouds stream through the area with heights
at or above 15 kft.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Pierce
LONG TERM...Adair
AVIATION...Meltzer

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 1:54 AM PDTLake Wind AdvisoryVEF45 hr
Mar 22, 1:44 AM PDTWinter Weather AdvisoryVEFInyo35 hr

Nearby

Wind Advisories in Nevada, 2024Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.